MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. Single Use Electrosurgical Knife KD-612

OLYMPUS MEDICAL SYSTEMS CORP. Single Use Electrosurgical Knife KD-612
Model Number KD-612L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Perforation (2001)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6), olympus medical systems corp.(omsc) received the literature "a nomogram for predicting laparoscopic and endoscopic cooperative surgery during the endoscopic resection of subepithelial tumors of the upper gastrointestinal tract¿.The purpose of the literature was to analyze the outcome of endoscopic resection for subepithelial tumors (sets) and develop a prediction model for the need for laparoscopic and endoscopic cooperative surgery (lecs) during the procedure.The equipment used for endoscopic submucosal dissection (esd) included olympus endoscopes (gif-h260z and gif-2tq260m) with dual knife (kd-650l; olympus medical systems corp., (b)(6)), it knife-2 (kd-612l; olympus), and an electrosurgical generator (esg-100; olympus).A co2 insufflation system (ucr; olympus) was used to reduce patient discomfort during the esd procedure.It was reported that preoperatively, the authors consulted the general surgeon routinely for the possible need for lecs in cases where perforation occurred (with perforation, the endoscopist could not seal the site with clips because of full-thickness resection) or the tumor was deemed unsuitable for complete resection via endoscopy alone.In cases involving incidental perforation or uncontrolled bleeding that could not be resolved by endoscopic clips or hemostasis, general surgeons took over the procedure and completed the procedure with lecs.In the literature, it was reported 17 cases of perforation not required lecs, 30 cases of perforation required lecs, and 1 case of delayed perforation as bellow.¿out of the 123 patients who received endoscopic resection, 47 had perforation intraoperatively, and 30 of them required lecs.Meanwhile, one patient had delayed perforation with abdominal pain and pneumoperitoneum symptoms and underwent laparoscopic surgery on the next day after esd.Lecs was most likely required in gastrointestinal stromal tumor cases (p = 0.0049).Lesions located at the gastric body or fundus had a higher rate of lecs than other lesion sites ((b)(6) vs.(b)(6) , p 0.001).Perforation was unrelated to tumor size.However, lecs was likely required for larger tumors.¿ medical safety officer, who have the medical licence, reviewed that 30 cases of perforation required lecs are not serious injury, because lecs was included in the intended procedure.Based on the available information, no malfunction was reported and a direct relationship between the olympus product and these complications could not be determined.However, 1 case of delayed perforation required a laparoscopic surgery on the next day after esd might be serious injury, and the olympus knife might be used when perforation occurred.This is the report regarding 1 case of delayed perforation required a laparoscopic surgery on the next day after esd.
 
Additional Manufacturer Narrative
The subject device was not returned to olympus.Therefore, the exact cause of the reported event could not be conclusively determined.Since the lot number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there was no description of the device's malfunction.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
Single Use Electrosurgical Knife KD-612
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13008093
Report Number8010047-2021-16163
Device Sequence Number1893552
Product Code KNS
UDI-Device Identifier04953170325892
UDI-Public04953170325892
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-612L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown